Alert archive / Ohio / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Nov 8, 2022, 3:06 PM EST for Lewis County, Mason County, Kentucky; 7 counties in Ohio. It took effect at Nov 9, 2022, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2022, 3:06 PM EST (20:06 UTC)
- In effect from
- Nov 9, 2022, 10:00 AM EST
- Expired
- Nov 9, 2022, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Fairfield County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WWUS81 KILN 082006 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 306 PM EST Tue Nov 8 2022 KYZ099-100-OHZ064-065-073-074-081-082-088-091000- /O.NEW.KILN.FW.W.0004.221109T1500Z-221109T2300Z/ Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 306 PM EST Tue Nov 8 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO AND NORTHEAST KENTUCKY... The National Weather Service in Wilmington has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 6 PM EST Wednesday. * AFFECTED AREA...Fire Weather Zone 064 Pickaway, Fire Weather Zone 065 Fairfield, Fire Weather Zone 073 Ross, Fire Weather Zone 074 Hocking, Fire Weather Zone 081 Adams, Fire Weather Zone 082 Pike, Fire Weather Zone 088 Scioto, Fire Weather Zone 099 Mason and Fire Weather Zone 100 Lewis. * WINDS...Southeast 5 to 15 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
3 follow-up statements
496 WWUS81 KILN 090739 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 239 AM EST Wed Nov 9 2022 KYZ099-100-OHZ064-065-073-074-081-082-088-091700- /O.CON.KILN.FW.W.0004.221109T1500Z-221109T2300Z/ Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 239 AM EST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING FOR LOW FUEL MOISTURE VALUES AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO AND NORTHEAST KENTUCKY... * AFFECTED AREA...Fire Weather Zone 064 Pickaway, Fire Weather Zone 065 Fairfield, Fire Weather Zone 073 Ross, Fire Weather Zone 074 Hocking, Fire Weather Zone 081 Adams, Fire Weather Zone 082 Pike, Fire Weather Zone 088 Scioto, Fire Weather Zone 099 Mason and Fire Weather Zone 100 Lewis. * WINDS...Southeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
992 WWUS81 KILN 091501 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 1001 AM EST Wed Nov 9 2022 KYZ099-100-OHZ064-065-073-074-081-082-088-092300- /O.CON.KILN.FW.W.0004.000000T0000Z-221109T2300Z/ Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 1001 AM EST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR PORTIONS OF SOUTHEAST OHIO AND NORTHEAST KENTUCKY... * AFFECTED AREA...Fire Weather Zone 064 Pickaway, Fire Weather Zone 065 Fairfield, Fire Weather Zone 073 Ross, Fire Weather Zone 074 Hocking, Fire Weather Zone 081 Adams, Fire Weather Zone 082 Pike, Fire Weather Zone 088 Scioto, Fire Weather Zone 099 Mason and Fire Weather Zone 100 Lewis. * WINDS...Southeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
488 WWUS81 KILN 092258 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 558 PM EST Wed Nov 9 2022 KYZ099-100-OHZ064-065-073-074-081-082-088-100000- /O.EXP.KILN.FW.W.0004.000000T0000Z-221109T2300Z/ Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 558 PM EST Wed Nov 9 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST FOR PORTIONS OF OHIO AND KENTUCKY... Relative humidity values will continue to slowly rise this evening. Therefore, the Red Flag Warning will be allowed to expire. $$ HATZOS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Nov 8, 12:37 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 8, 12:37 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1237 PM EST Tue Nov 8 2022 .SYNOPSIS... High pressure will allow for dry conditions today through Thursday. Low pressure from the south will bring rain chances Thursday night into Friday with higher rain chances along the Scioto Valley into northern Kentucky. Much cooler air will then work into the area for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure will allow for continued dry conditions. High clouds will stream across the region. RH values will be in the 20s to around 30. There will be some marginal wind gusts around 20 to 25 mph, in the presence of low fuel moisture. With some wind gusts and low RH values, decided to issue a special weather statement for increased fire danger. Went close to guidance for high temperatures with highs in the 50s and 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Continued dry conditions are expected in the short term. Temperatures tonight will drop down into the 30s to lower 40s. WAA on Wednesday will allow for temperatures to be warmer and in the 60s and 70s. Some fire weather concerns continue for Wednesday with RH values lower than on Tuesday and continued dry fuel moisture values, however winds will be even less on Wednesday than the marginal winds on Tuesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Sfc high pressure will have become established in the ern Great Lakes region into the interior NE CONUS for the start of the long term period, offering continued dry conditions and abundant sunshine for the daytime on Thursday. Above normal temperatures are expected to continue Thursday before a large-scale pattern change evolves Friday into the upcoming weekend. LL flow out of the NE will keep dry air entrenched across the region through midweek as the sfc high drifts E into the NE CONUS by Wednesday/Wednesday night. Aloft, a pronounced midlevel ridge will have become established in the SE CONUS, extending into the OH Vly through Thursday. Meanwhile, tropical system Nicole will be approaching the FL panhandle, with a digging trough across the intermountain west. As the midlevel ridge/high expands NE into the OH/TN Vlys, the tropical system will initially be forced westward as we progress into Wednesday night/Thursday, with a recurvature back to the NE likely toward the end of the workweek as the aforementioned wrn CONUS trof ejects into the central plains. The timing, tracks, and amplitude of these various large-scale features may ultimately place the OH Vly in somewhat of "lull" in active weather Thursday, with the tropical system still well to the south, and the strengthening system in the central CONUS approaching with a deepening trof from the west. Moisture streaming NE well ahead of the center of the remnant tropical system will allow for an increase in clouds across the S/E part of the OH Vly by late Thursday. Both deterministic and ensemble guidance continues to trend a bit more robust with rain chances locally as we progress late Thursday night into the daytime on Friday, with a strengthening deep-layer jet helping advect moisture NE along/near the Appalachians by Friday morning. As tropical system Nicole transitions to more of an extratropical system by Thursday night/Friday, broader-scale forcing will increase in the SE CONUS, and eventually the Appalachian region, by early Friday. Expect there to be a large and fairly cohesive band of rain develop initially in parts of the deep south before the moisture advection/forcing moves quickly NE by early Friday morning, likely moving into at least SE parts of the ILN FA by daybreak. While there are still some uncertainties regarding where this band of rain will set up and how far west it pivots. However, the trend has certainly suggested that a larger portion of the local area will be impacted by some rain through the first part of the day on Friday. While blended guidance is likely too smeary with PoPs from a gradient perspective, the trend toward higher PoPs is well warranted. We may end up with a scenario where parts of SE/EC IN and WC OH stay completely dry while central/s-central OH and NE KY see a steady soaking rain Friday morning through early afternoon. As such, confidence regarding temp traces on Friday are a bit lower as it will understandably be several degrees cooler where the steady rain sets up. While some areas will remain dry (albeit still cloudy), this will likely be a beneficial rain for others, with the potential for greater than half of an inch across central/ern OH and far NE KY before drier/cooler air moves in Friday evening/night. The transition to cooler/drier air Friday evening/night will be fairly sharp/abrupt, with a fairly dramatic shift in airmass over the course of a 6-12 hour period Friday evening/night. Temps may dip as much as 35 degrees during this time period. Amidst the deep troughing that will become established across a large portion of the central/ern CONUS this weekend into early next week, temps will trend /well/ below seasonal norms during this time, with lake effect snow showers expected just to our N at times Saturday into Sunday. We could even see a few flurries locally either of these days (especially near/N of I-70). Although there are some details to be worked out regarding the cloud cover for this weekend, which will be dependent on the orientation of the LL flow and whether it will be more westerly or northwesterly off the lakes, highs are not expected to get out of the upper 30s and lower 40s either day. The wind and sky conditions will ultimately influence the temp traces, but lows in the 20s are expected for both Saturday/Sunday nights. If conditions evolve to where clear skies can become established by Monday morning, the proximity of the sfc high settling into the mid MS Rvr Vly will allow for calmer winds to set up and could allow for temps to dip into the upper teens for a few spots. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... We can expect VFR to persist with high pressure centered over the Great Lakes. Dry air and east to southeast winds should keep FG or BR from forming tonight. Sky cover will consist of cirrus and possibly altocumulus. More of the same is forecast for CVG OUTLOOK...MVFR conditions possible Friday into Friday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio/Novak NEAR TERM...Coniglio/Novak SHORT TERM...Novak LONG TERM...KC AVIATION...Coniglio
Hazardous weather outlook, Nov 8, 4:11 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 411 AM EST Tue Nov 8 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 411 AM EST Tue Nov 8 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is an increased fire threat today due to dry conditions and wind gusts. Outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 8, 12:36 PM EST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Wilmington OH 1236 PM EST Tue Nov 8 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1236 PM EST Tue Nov 8 2022 ...INCREASED FIRE DANGER THIS AFTERNOON... Northeast winds of 10 to 20 mph with gusts to around 25 mph can be expected this afternoon. This will combine with dry conditions to result in an increased fire danger. Fires that start this afternoon could spread and become out of control. Due to these conditions, outdoor burning is not recommended this afternoon.
Nearby
Red Flag Warnings in Ohio, 2022Red Flag Warnings in Kentucky, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.